Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS Nashville, TN

April 22, 2004Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2004, 4:25 PM CDT for Giles County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2004, 4:25 PM CDT (21:25 UTC)
Expired
Apr 22, 2004, 4:45 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 222125
SVRBNA
TNC055-222145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT THU APR 22 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PULASKI...MOVING EAST AT
  30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3528 8704 3531 8708 3534 8693 3532 8685
          3527 8682 3518 8683 3515 8702
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 22, 2:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU APR 22 2004

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
CURRENT...LN OF CONVECTION MOVING ACROSS ALREADY RAIN-DRENCHED AREAS
OF WESTERN PORTIONS OF CWA. POSSIBLE ISOLATED SEVERE W/ THIS. SKIES
HAVE BECOME MOSTLY CLOUDY...BUT TEMPS HAVE CLIMBED INTO LOWER TO MID
70S MANY LOCATIONS.

ANOTHER POSSIBLE HEAVY RN EVENT TONITE NW PORTIONS AS MODELS SHOW
ANOTHER WEAK BOUNDARY LIFTING N ACROSS FROM THE S...MUCH LIKE LAST
NITE. THIS ON TOP OF 3-4 INCHES OF RN ALREADY OCCURED OVER LAST
24-36 HRS IN THIS REGION. WILL ISSUE FLOOD WATCH FOR FLASH FLOODING.

ON FRI...WEAK FRONTAL SYSTEM WILL DROP DOWN ACROSS CWA FROM THE N
DURING AFTERNOON...SO MORE SCT TSTMS. SOME SUNSHINE
POSSIBLE...ESPECIALLY SE 1/2.

.LONG TERM...
POPS DROP OFF TO SLITE CHANCE FRI NITE....THEN MOVES BACK N AS WEAK
WARM FRONT ON SAT. CHANCE POPS SAT ESPECIALLY W 2/3. BETTER RN
CHANCES NW CORNER SAT NITE AND CWA-WIDE SUN AND SUN NITE. DRY
THEREAFTER.

AS FOR TEMPS...COMPROMISE SEEMED BEST.

BNA TE 61/77/60/76 6525
CKV TE 60/76/58/76 7525
CSV BB 57/74/55/74 3424
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
FFA FOR NW - NCENTRAL PORTIONS OF CWA TONITE.
&&

MAG
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 22 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED
SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE
MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON
AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:23 PM CDTFlash Flood WarningOHXBenton, Houston, Stewart3 hr
Apr 22, 1:49 PM CDTSevere Thunderstorm WarningOHXWayne56 min
Apr 22, 1:54 PM CDTFlash Flood WarningOHXHumphreys2 hr
Apr 22, 4:08 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.